Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 257, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 8, 2025, 1:33 PM CDT for Pratt County, Stafford County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2025, 1:33 PM CDT (18:33 UTC)
- Expired
- Sep 8, 2025, 1:57 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:00 AM CDT, 2 hours 33 minutes earlier. Its key messages:
- Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards are large hail and damaging wind gusts.
- Additional thunderstorms are possible Tuesday afternoon and evening, but low ensemble member agreement reduces confidence.
- Near-normal temperatures through Friday, followed by below- normal temperatures over the weekend.
Area forecast discussion, Sep 8, 11:00 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 AM CDT Mon Sep 8 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards are large hail and damaging wind gusts. - Additional thunderstorms are possible Tuesday afternoon and evening, but low ensemble member agreement reduces confidence. - Near-normal temperatures through Friday, followed by below- normal temperatures over the weekend. && .DISCUSSION... Issued at 200 AM CDT Mon Sep 8 2025 Early morning water vapor satellite imagery and RAP upper air analysis reveal a rather unremarkable synoptic pattern, with weak troughing east of the High Plains, and weak ridging to the west of the High Plains. At the surface, broad high pressure engulfs almost the entire eastern CONUS, while lee troughing is spread out along the front range of the Rockies. Given weak low-level warm advection and a shortwave impulse ejecting onto the central plains, some pre-sunrise showers and thunderstorms may develop favoring areas along and east of US-183, and continue into the late morning/early afternoon. This activity will likely be sub-severe, posing little to no threats. Thunderstorm outflow and convective cloud debris will impact the temperature forecast, as areas that see precipitation will enjoy another day of well-below normal highs in the upper 70s. Farther west, afternoon highs will steadily increase from the low 80s near US-283 to the low 90s along the KS/CO border. Another, more significant round of thunderstorms appears possible across our southeast zones, beginning after 22Z. While synoptic-scale forcing for ascent will be minimal, strong insolation will likely result in convective temperatures being achieved for areas south and east of Dodge City. 2000-3000 J/kg of SBCAPE and 35-40 kts of bulk shear will support a severe threat with this activity, with large hail and damaging wind gusts the primary threats. Convection should clear the KS/OK border by 01-02Z, and the remainder of the overnight period will be quiet with lows in the upper 50s/low 60s. Daytime Tuesday, short range ensembles agree upper level ridging will advance eastward to over the High Plains as a strong longwave trough makes landfall on the west coast. As a result of increased subsidence atop the central plains, all zones will see an uptick in temperatures with afternoon highs rising into the upper 80s to low 90s. HREF members do suggest a varying degree of additional thunderstorms Tuesday afternoon and evening, but little to no agreement between them renders confidence low on the spatiotemporal details. Wednesday through the end of the period, medium range ensembles agree the upper level ridge will gradually shift eastward as the strong upper low pushes from upstream. This trend supports continued near-normal temperatures through the end of the work week followed by below-normal temperatures over the weekend as the trough draws closer. Precipitation chances will be limited but not zero, with ensemble meteograms displaying the strongest signal Wednesday evening. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1111 AM CDT Mon Sep 8 2025 VFR expected through TAF pd. It remains very uncertain tonight where storms will be. Models are not in any agreement. Therefore, do not have high enough confidence to insert TSRA in the TAFs for now. Will watch and amend if trends become any more clear with time. Otherwise breezy southerly winds 15-25 kt with higher gusts will continue during the daylight hours. Winds should subside by dusk. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Springer AVIATION...Sugden
Hazardous weather outlook, Sep 8, 2:06 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 206 AM CDT Mon Sep 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 206 AM CDT Mon Sep 8 2025 /106 AM MDT Mon Sep 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of thunderstorms, some potentially severe, is possible Tuesday afternoon and evening. While spatiotemporal discrepancies between guidance members decreases confidence, the highest probability of thunderstorms exists west of US-283. Primary hazards will be large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
In the hours before
Special weather statement, Sep 8, 11:37 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1137 AM CDT Mon Sep 8 2025
KSZ081-081700-
Pratt KS-
1137 AM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PRATT COUNTY
THROUGH NOON CDT...
At 1137 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cairo, moving east at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This storm will remain over mainly rural areas of southeastern Pratt
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3747 9851 3749 9862 3763 9863 3764 9847
3747 9847
TIME...MOT...LOC 1637Z 272DEG 27KT 3756 9854
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SUGDENSpecial weather statement, Sep 8, 12:41 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Dodge City KS 1241 PM CDT Mon Sep 8 2025 KSZ066-081800- Stafford KS- 1241 PM CDT Mon Sep 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN STAFFORD COUNTY THROUGH 100 PM CDT... At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Raymond, or 9 miles south of Ellinwood, moving east at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of northeastern Stafford County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3813 9862 3826 9861 3826 9847 3812 9847 TIME...MOT...LOC 1741Z 273DEG 33KT 3822 9854 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH SUGDEN
Special weather statement, Sep 8, 1:00 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Dodge City KS 100 PM CDT Mon Sep 8 2025 KSZ066-081830- Stafford KS- 100 PM CDT Mon Sep 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STAFFORD COUNTY THROUGH 130 PM CDT... At 100 PM CDT, Doppler radar was tracking a strong thunderstorm near Stafford, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Zenith around 105 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3784 9868 3802 9868 3804 9847 3782 9848 TIME...MOT...LOC 1800Z 270DEG 24KT 3793 9859 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH SUGDEN
Special weather statement, Sep 8, 1:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
129 PM CDT Mon Sep 8 2025
KSZ066-081-081915-
Pratt KS-Stafford KS-
129 PM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STAFFORD AND
NORTHEASTERN PRATT COUNTIES THROUGH 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stafford, moving east at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Stafford around 135 PM CDT.
Neola around 145 PM CDT.
Other locations in the path of this storm include Zenith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3779 9879 3799 9877 3800 9847 3783 9847
3782 9846 3776 9847
TIME...MOT...LOC 1829Z 273DEG 23KT 3791 9869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:23 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 53 min |
| Sep 8, 11:37 AM CDT | Special Weather Statement | DDC | Pratt | 23 min |
| Sep 8, 12:41 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Sep 8, 1:00 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Sep 8, 1:29 PM CDT | Special Weather Statement | DDC | Stafford | 46 min |
| Sep 8, 3:13 PM CDT | Special Weather Statement | DDC | Pratt | 47 min |
| Sep 8, 3:57 PM CDT | Special Weather Statement | DDC | Pratt | 33 min |
| Sep 8, 4:29 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
| Sep 8, 4:31 PM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Sep 8, 4:34 PM CDT | Special Weather Statement | DDC | Kiowa | 41 min |
| Sep 8, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 47 min |
| Sep 8, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
| Sep 8, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Sep 8, 5:22 PM CDT | Tornado Warning | DDC | Clark | 38 min |
| Sep 8, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 49 min |
| Sep 8, 6:13 PM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| Sep 8, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 50 min |
| Sep 8, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.